Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 41, NWS Cheyenne, WY

June 17, 2007Box Butte County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 17, 2007, 3:18 PM MDT for Box Butte County, Nebraska. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2007, 3:18 PM MDT (21:18 UTC)
Expired
Jun 17, 2007, 3:38 PM MDT
In force
20 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Box Butte County, NE

The radar

The Cheyenne radar (KCYS), 186 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 3:01 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-591 J/kg
Mixed-layer LCL
2016 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 172118
SVRCYS
NEC013-172200-
/O.NEW.KCYS.SV.W.0041.070617T2118Z-070617T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
318 PM MDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 400 PM MDT

* AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF BEREA...OR ABOUT 14 MILES WEST OF ALLIANCE...AND
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEREA BY 340 PM MDT...
  WILD HORSE BUTTE BY 400 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR CENTRAL NEBRASKA.

LAT...LON 4217 10324 4208 10311 4217 10275 4239 10293

$$

HAHN
2 follow-up statements
000 
WWUS55 KCYS 172131
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
331 PM MDT SUN JUN 17 2007

NEC013-172200-
/O.CON.KCYS.SV.W.0041.000000T0000Z-070617T2200Z/
BOX BUTTE NE-
331 PM MDT SUN JUN 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EAST CENTRAL BOX BUTTE COUNTY...

AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BEREA...OR ABOUT 9 MILES NORTHWEST OF ALLIANCE...MOVING
NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILD HORSE BUTTE BY 355 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR CENTRAL NEBRASKA.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4223 10312 4210 10305 4217 10277 4237 10279

$$

HAHN
000 
WWUS55 KCYS 172138
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT SUN JUN 17 2007

NEC013-172148-
/O.CAN.KCYS.SV.W.0041.000000T0000Z-070617T2200Z/
BOX BUTTE NE-
338 PM MDT SUN JUN 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOX BUTTE COUNTY
IS CANCELLED...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR CENTRAL NEBRASKA.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4223 10312 4210 10305 4217 10277 4237 10279

$$

HAHN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:52 PM MDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 17, 12:52 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1252 PM MDT SUN JUN 17 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY...
UPPER LOW CONTINUES TO SPIN ACROSS SRN ALBERTA EARLY THIS AFTERNOON.
A 105KT JET STREAK EVIDENT ON WATER VAPOR ROTATING THROUGH ERN IDAHO
AND WEST CENTRAL MONTANA ATTM. AT THE SURFACE...LEE SIDE PRESSURE
TROUGH CONTINUES TO DEEPEN WITH A 998MB CENTER ACROSS NORTHERN
PORTIONS OF THE NEBRASKA PANHANDLE AS OF NOON. A SURFACE COLD FRONT
WAS ANALYZED FROM SW SD THROUGH SRN WY. AS THE SURFACE TROUGH
DEEPENS AND PRESSURE GRADIENT TURNS WESTERLY OFF THE FRONT
RANGE...BOUNDARY LAYER MOISTURE HAS BEEN SCOURING OUT BEHIND THE
DRYLINE ACROSS SOUTHEAST WYOMING. IN FACT DEW POINTS AT
KCYS...KLAR...AND KRWL HAVE ALL DROPPED INTO THE MID TO UPPER 20S.
MEANWHILE...DEW POINTS ACROSS THE NEBRASKA PANHANDLE REMAIN IN THE
UPPER 40S TO LOW 50S. CONVECTIVE ELEMENTS ARE ALREADY SEEN ALONG THE
FRONT IN CENTRAL WYOMING...AND ALONG A WEAK MESOSCALE BOUNDARY IN
CENTRAL LARAMIE COUNTY. EXPECT THE MORE ORGANIZED CONVECTION TO HOLD
OF FOR ANOTHER HOUR OR SO BEFORE IT BEGINS TO DEVELOP ACROSS
NORTHWESTERN ZONES ALONG THE FRONT. THE FRONT AND...AFOREMNENTIONED
DRYLINE WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THIS
AFTERNOON. ADDITIONALLY ASCENT WILL BE AIDED BY THE PRESENCE OF THE
RIGHT ENTRANCE REGION OF THE AFOREMENTIONED 105KT JET STREAK.
ISOLATED COVERAGE SHOULD SUFFICE ACROSS MOST OF WYOMING THIS
AFTERNOON...WITH MORE SCATTERED COVERAGE LIKELY IN THE NEBRASKA
PANHANDLE. THE PRIMARY THREATS IN WYOMING WILL BE STRONG OUTFLOW
WIND GUST TO 50 MPH WITH THE PRESENCE OF THE INVERTED V SOUNDING.
THE POTENTIAL FOR SEVERE STORMS DOES EXIST FOR THE NEBRASKA
PANHANDLE LATE THIS AFTERNOON AND THIS EVENING AS INSTABILITY VALUES
GROW. PLENTY OF CIN OUT THERE NOW...BUT 2000 TO 2500 J/KG OF SBCAPE
IS ANTICIPATED TO BE REALIZED BY LATE THIS AFTERNOON AND EVENING.
LARGE HAIL...AND WET MICROBURSTS WILL BE THE MAIN THREATS. BY
SUNSET...CONVECTION SHOULD BE WINDING DOWN...AS THE FRONT PUSHES
WELL INTO NRN COLORADO. SFC HIGH PRESSURE WILL BUILD IN
OVERNIGHT...YIELDING A MOSTLY SUNNY DAY TOMORROW. TEMPERATURES
WILL BE AROUND 15 DEGREES COOLER THAN TODAY. UPPER RIDGING WILL
ENSUE ON TUESDAY...ALLOWING AFTERNOON TEMPERATURES TO WARM BACK INTO
THE MID 80S BENEATH MOSTLY SUNNY SKIES.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
GENERALLY SUMMERLIKE WEATHER EXPECTED ACROSS THE CWA DURING THE
PERIOD AS REGION REMAINS UNDER INFLUENCE OF UPPER RIDGING.  MAIN
PROBLEM WILL BE TIMING OF ANY WEAK IMPULSES THAT MIGHT RIDE THRU
RIDGE AND ENHANCE CONVECTIVE POTENTIAL SOME.  RIGHT NOW BEST HINT
WOULD BE FOR LATE THURSDAY AS A SHORTWAVE CROSSES INTO THE CENTRAL
PLAINS BUT WITH GFS SHOWING SOME CONVECTIVE FEEDBACK PROBLEMS WILL
NOT HIT TOO HARD.  NEXT WEEKEND LATEST GFS BRINGS UPPER TROF INLAND
OVER THE PAC NW AND PUSHES A COLD FRONT ACROSS THE CWA BY LATE SAT.
THIS MAY BE TOO PROGRESSIVE THUS WILL MAINTAIN THE QUITE WARM TEMPS
THRU NEXT WEEKEND.

&&

.AVIATION...

SURFACE COLD FRONT WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM
DEVELOPMENT THIS EVENING. GENERALLY EXPECT VFR CONDITIONS WITH
LOCALIZED MVFR CONDITIONS NEAR THE STRONGEST STORMS. STRONG
SOUTHERLY/SOUTHWESTERLY WINDS WILL SHIFT TO THE NORTHWEST AND NORTH
BEHIND THE FROPA LATE THIS AFTERNOON AND EVENING. LOW CLOUDS MAY
DEVELOPMENT PRIMARILLY IN THE WESTERN NEBRASKA PANHANDLE LATE
TONIGHT. VFR CONDITIONS WILL PREVAIL TOMORROW.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...CH
LONG TERM....RE
Hazardous weather outlook, Jun 17, 11:31 AM MDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1131 AM MDT SUN JUN 17 2007

WYZ061>066-069-070-181130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
1131 AM MDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS A COLD
FRONT MOVES THROUGH THE REGION.  GUSTY WINDS TO 45 MPH WILL BE THE
MAIN HAZARD WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW LATE DAY THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-060-067-068-181130-
CONVERSE-NIOBRARA-PLATTE-GOSHEN-
1131 AM MDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS A COLD
FRONT MOVES THROUGH THE AREA.  A FEW STORMS COULD PRODUCE GUSTY
WINDS TO 50 MPH AS WELL AS SOME SMALL HAIL MAINLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-181130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1131 AM MDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BLOW TODAY IN
ADVANCE OF A COLD FRONT.  AS THE FRONT MOVES THROUGH THE REGION LATE
THIS AFTERNOON INTO THIS EVENING...SCATTERED THUNDERSTORMS WILL
DEVELOP.  A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
STRONG WINDS...ESPECIALLY ACROSS THE NORTHERN AND CENTRAL PARTS OF
THE PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:57 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill26 min
Jun 17, 5:15 PM MDTTornado WarningCYSCheyenne, Kimball33 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.